My husband has been taking Tasigna 3 months. The blood work looks great and he is responding well. However, the side effects are becoming a problem. A new one is these bone nodules in some of his joints. His big toe, one elbow, his finger and a thumb. He believes there is one forming in his knee. Our concern is this may be a medication induced rheumatoid arthritis. He is 39. He has an appointment with a doctor soon but I was just wondering if anyone had experienced this on Tasigna and what the outcome was. I have not found any info on the subject.
Unusual side effect on Tasigna?
Posted 28 October 2013 - 09:15 AM
TKI drugs can affect bone growth, and some patients have more issues than others. The bones are not static, but rather constantly (although slowly) remodel themselves by releasing their minerals (calcium, phosphates, potassium, etc) and bringing in new minerals. This remodeling can be accelerated by the TKI drugs, which is a major source of the bone pain we feel, especially in the months after starting TKI therapy. As the bones remodel, the TKI drug can cause unusual remodeling in some cases. This may be what your husband is experiencing, and it may also be related to another predisposition such as possibly rheumatoid arthritis. The nodules may or may not be related to rheumatoid arthritis plus the TKI remodeling issue, but he should be checked for predisposition to RA.
Whether it will continue longer term is unknown, but often the body adjusts. His issue seems more pronounced than usually seen. I would suggest having his ALP and blood mineral levels monitored. What did his latest Complete Metabolic Panel blood test show about these?
Also, given the significant side effect, an alternative drug may be a better choice. We all respond differently to each drug.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users